Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 25, 2021, 11:37 PM EDT for Boone County, Carroll County, Gallatin County, Kentucky; 4 counties in Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 11:37 PM EDT (03:37 UTC)
- Expired
- Mar 26, 2021, 12:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Carroll County, KY, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WWUS81 KILN 260337
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
1137 PM EDT Thu Mar 25 2021
INZ073>075-080-KYZ089>091-OHZ077-260415-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Gallatin KY-Hamilton OH-
1137 PM EDT Thu Mar 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN
RIPLEY...DEARBORN...SWITZERLAND...CENTRAL CARROLL...BOONE...GALLATIN
AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1215 AM EDT...
At 1136 PM EDT, radar indicated strong thunderstorms along a line
extending from Milan to Madison, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Harrison, Lawrenceburg, Greendale, Carrollton, Aurora, Rising Sun,
Bright, Hidden Valley, Burlington, Cleves, Versailles, Milan, Vevay,
Warsaw, Dillsboro, Shawnee, Moores Hill, Florence, Kentucky Speedway
and Blue Jay.
This includes the following Interstates...
I-71 in Kentucky between mile markers 56 and 66.
I-74 in Indiana between mile markers 165 and 171.
I-74 in Ohio between mile markers 0 and 6.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3891 8520 3892 8531
3921 8527 3931 8477 3930 8474 3894 8472
3877 8477 3876 8478 3873 8478 3872 8480
3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 0336Z 250DEG 46KT 3912 8521 3873 8527
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 25, 9:43 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 25, 9:43 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
943 PM EDT Thu Mar 25 2021
.SYNOPSIS...
Deep low pressure will bring showers and thunderstorms, and
very windy conditions tonight. Winds will subside Friday as
cooler and drier air settles into the region with high pressure.
Another low pressure system is forecast to provide a return of
rain chances Saturday night into Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers and a few thunderstorms are beginning to fill in from
the southwest late this evening. Winds are increasing from the
south under a very strong low level jet. To the west over
Indiana, showers and thunderstorms are congealing into a line
just ahead of low pressure and a cold front. This line will be
the primary focus for potential severe weather through the
early morning hours.
The main question at this juncture is the degree of BL
destabilization that is able to occur. Model soundings show a
fairly saturated LL profile through evening, with rather
unimpressive lapse rates and very marginal instability --
especially any that is SB in nature. The wind fields -- both in
magnitude and expanse -- continue to be concerning. The LL
directional and speed shear is notable, yielding hodographs that
are long and somewhat curved. The main limiting factor for
severe potential locally will be the overwhelming lack of
instability rooted near the surface, which may be rather limited
in areal extent except /just/ along/immediately ahead of and
east of the actual sfc low track and front itself. This would
support an environment where the greatest severe threat will
exist immediately near/east of the sfc low track near the triple
point, which current model consensus would place the most
favorable severe potential mainly near/west of the I-75 corridor
and into the Tri-State area. This, of course, is /entirely/
dependent on the degree to which we can attain SB
destabilization in the wake of ongoing activity. The profile
will be very saturated, but very energetic. If even a little bit
of SB-instby is realized or becomes rooted close to the
surface, it will not take much at all for stronger cores to
translate down some /very/ strong wind to the sfc. The
positioning of the local area WRT the sfc low, which would
elicit sfc winds that are largely backed in nature, could
support some tornadic activity if the instby becomes more than
just elevated in nature, especially near the triple point.
Again, feel that this will be favored immediately near/east of
the sfc low in the 01z-06z time frame, which at this time
appears it would set up in a narrow corridor from south-central
IN/SE IN /Tri-State through west-central Ohio. Hi- res data
continues to show that perhaps the best ribbon of SB instability
could lag /just/ behind the convection (immediately behind the
front and thus slightly out of phase), suggesting that most of
the storm activity could be elevated in nature. And without a
narrow N-S ribbon of SB instby coinciding with the best LL
convergence along the front, even with the H8 LLJ of 70+kts, it
would be a bit more difficult, although not impossible, to
translate stronger winds to the sfc until we get into a post-
frontal environment. Any activity east of the I-71 corridor may
be even more elevated in nature and therefore be a bit less
concerning than activity that develops immediately along the
front itself for spots near/west of the I-75 corridor.
And with all of this being said -- once we get into a post-
frontal environment, on the backside of the sfc low after the
storms move away, the setup for strong synoptic-based winds
becomes much more favorable -- especially in a corridor
immediately to the south/west of the sfc low track. This will
occur with a steepening of the LL lapse rates coincident with
the wraparound of a robust 55kt 925mb LLJ, which will slowly
translate east through the late nighttime period. Current
momentum transfer techniques suggest widespread potential for
40+kt gusts in a several hour time window (esp. 05z-11z), with
some potential for 50+ kt gusts in a small WSW to ENE corridor
immediately trailing the sfc low as the pressure rise/fall
couplet tightens rather dramatically. The isallobaric response
will be tremendous, no matter how deep the sfc low becomes. At
this juncture, there continues to be good support for 40+ kt
gusts just about everywhere, with the greatest potential for 50+
kts existing near/north of the I-71 corridor and near/north of
the Ohio River into the Tri-State area. The latest guidance has
trended just a bit weaker with the sfc low pretty much across
the board, which lends itself to some uncertainty in just how
far south the 50+kt gusts will extend. However, there was enough
data to suggest the potential for a one or two hour period of
gusts approaching 50kts from Ripley Co IN to Hocking Co OH, so
decided to extend/upgrade the High Warning for these areas. This
is in spite of the trend toward a slightly weaker solution,
which would not be insignificant from an impact standpoint. This
was especially evident in some of the global guidance, which
have the central minimum pressure generally ~5mb higher than
was being suggested/shown within the past day or two. The good
news is that this is likely to limit somewhat the more
significant gust potential (i.e. less likelihood of 65+ MPH),
but there is still a strong signal for gusts approaching 60 MPH
for mainly spots near/north of the I-70/I-71 corridors. It was
mentioned yesterday that there will be a big difference in the
damage potential between a 985mb low (which was advertised
yesterday) and a 995mb low (still not fcst to be /this/ weak).
But nonetheless, current ensemble mean probabilities have come
down a bit, although still suggest near/greater than a 50%
probability of 50+kt gusts for much of the current warning areas
(especially in west-central to central Ohio).
Drier conditions evolve late tonight in the post- frontal
environment with temperatures falling from the lower 60s to
mid/upper 40s by daybreak.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Winds subside rather abruptly past sunrise Friday, with gusts
generally around 20 MPH for the afternoon period.
Will see cloud cover hang around a bit during the daytime period
as moisture becomes trapped underneath an inversion. Have
trended the fcst a bit cloudier and have lowered max temps a
degree or two to account for this trend. Highs top out in the
mid 50s in west-central Ohio to lower 60s in the lower Scioto
Valley. Lows on Friday night will generally be in the lower/mid
40s area-wide.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A mid/upper level short wave will move from the upper Mississippi
Valley on Saturday and across the Great Lakes and upper Ohio Valley
region through Sunday. Ahead of this, we will see an increase in
southwesterly flow across the region through the day on Saturday
before an associated cold front moves through our area later
Saturday night into Sunday morning. Expect dry condition during the
day on Saturday with above normal temperatures in the developing WAA
pattern. Highs on Saturday will be in the upper 60s to lower 70s. A
developing 50-60 knot 8h jet will shift northeast toward our area
Saturday night, allowing for a fairly quick increase in moisture.
Pcpn will develop through the evening hours as the cold front
approaches and a weak surface wave possibly rides northeast along
the front. The pcpn will then shift southeast across our area
through the night as the cold front moves in. Some weak instabilities
will also be pulled up into our area ahead of the front so a chance
of thunderstorms will also be possible. Lingering pcpn across our
east Sunday morning should then taper off fairly quickly as the
front moves east of our area. Highs on Sunday will range from the
low to mid 50s in the northwest to the lower 60s in the southeast.
Surface high pressure and dry conditions will build into the region
on Monday before beginning to shift off to the east through the day
on Tuesday. Highs on Monday will be in the 50s, warming to highs on
Tuesday into the 60s. The next for showers will return Tuesday night
through Wednesday as another cold front moves through the
region.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Deep low pressure tracking across Indiana to Northwest Ohio to
Southern Ontario Canada will greatly impact aviators. For
tonight, expect rain and thunderstorms with MVFR conditions,
surface wind gusts around 50 knots, and wind shear. It is too
early to predict thunderstorms at TAF sites so kept VCTS. Will
issue amendments describing timing and impacts of TSRA if
needed. As the low travels rapidly northeast early Friday,
precip will end and winds will subside to around 12 knots, while
MVFR ceilings may persist. VFR should return at southern sites
CVG LUK and ILN near the end of the TAF period as high pressure
moves in. MVFR ceilings may last through the end of the forecast
at DAY CMH and LCK.
OUTLOOK...MVFR conditions possible Saturday night into Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 10 AM EDT Friday for OHZ026-034-035-
042>046-051>056-060>065-070>074-077-078-080.
Wind Advisory until 10 AM EDT Friday for OHZ079-081-082-088.
KY...Wind Advisory until 10 AM EDT Friday for KYZ089>100.
IN...High Wind Warning until 10 AM EDT Friday for INZ050-058-059-
066-073-074.
Wind Advisory until 10 AM EDT Friday for INZ075-080.
&&
SYNOPSIS...KC/Coniglio
NEAR TERM...KC/Coniglio
SHORT TERM...KC
LONG TERM...JGL
AVIATION...ConiglioHazardous weather outlook, Mar 25, 1:41 PM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 141 PM EDT Thu Mar 25 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-078-080-261745- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Highland- 141 PM EDT Thu Mar 25 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Thunderstorms tonight may be strong to severe. Damaging winds will be the primary severe weather threat. However, isolated tornadoes will also be possible. The best window for strong to severe storms will be from 9 pm EDT to 2 am EDT. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines. INZ075-080-KYZ089>100-OHZ079-081-082-088-261745- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-Scioto- 141 PM EDT Thu Mar 25 2021 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Thunderstorms tonight may be strong to severe. Damaging winds will be the primary severe weather threat. However, isolated tornadoes will also be possible. The best window for strong to severe storms will be from 9 pm EDT to 2 am EDT. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Mar 25, 8:54 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
854 PM EDT Thu Mar 25 2021
OHZ077-260115-
Hamilton OH-
854 PM EDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HAMILTON COUNTY UNTIL
915 PM EDT...
At 852 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving northeast at 60 mph.
STORM HAZARDS INCLUDE...
Penny size hail...
Locations impacted include...
Cincinnati, Forest Park, Springdale, North College Hill, Wyoming,
Cheviot, Villa Hills, Mount Healthy, Finneytown, Taylor Creek,
Bridgetown, Pleasant Hills, Delhi Township, Dry Ridge, Skyline Acres,
Delshire, Dunlap, Monfort Heights, Colerain Township and Mack.
This includes the following Interstates...
I-74 in Ohio between mile markers 9 and 19.
I-75 in Ohio near mile marker 5.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3930 8467 3930 8464 3931 8464 3930 8446
3908 8457 3907 8460 3907 8462 3909 8465
3910 8468 3914 8472
TIME...MOT...LOC 0052Z 208DEG 53KT 3914 8465
HatzosLocal storm report, Mar 25, 8:57 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL SANDERS 38.66N 84.95W
03/25/2021 M1.25 INCH CARROLL KY PUBLIC
TIME ESTIMATED BY RADAR.
&&
CAMPBELLSpecial weather statement, Mar 25, 11:20 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1120 PM EDT Thu Mar 25 2021
INZ073>075-080-KYZ089-090-094-260345-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Carroll KY-Owen KY-
Gallatin KY-
1120 PM EDT Thu Mar 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...RIPLEY...WESTERN
DEARBORN...SWITZERLAND...CARROLL...NORTHWESTERN OWEN AND WESTERN
GALLATIN COUNTIES UNTIL 1145 PM EDT...
At 1120 PM EDT, radar indicated strong thunderstorms along a line
extending from Osgood to Madison, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Carrollton, Versailles, Milan, Vevay, Osgood, Warsaw, Dillsboro,
Moores Hill, Florence, Pleasant, Manchester, Sunman, Hartford,
Holton, Fairview, Ghent, Sanders, Sparta, Worthville and
Prestonville.
This includes I-71 in Kentucky between mile markers 39 and 55.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8544 3927 8497 3867 8492 3857 8507
3858 8508 3860 8508 3858 8521 3863 8523
3872 8533 3874 8533 3874 8526 3869 8520
3891 8520 3891 8544
TIME...MOT...LOC 0320Z 238DEG 39KT 3910 8539 3866 8551
HatzosSpecial weather statement, Mar 25, 11:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1137 PM EDT Thu Mar 25 2021
INZ073>075-080-KYZ089>091-OHZ077-260415-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Gallatin KY-Hamilton OH-
1137 PM EDT Thu Mar 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN
RIPLEY...DEARBORN...SWITZERLAND...CENTRAL CARROLL...BOONE...GALLATIN
AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1215 AM EDT...
At 1136 PM EDT, radar indicated strong thunderstorms along a line
extending from Milan to Madison, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Harrison, Lawrenceburg, Greendale, Carrollton, Aurora, Rising Sun,
Bright, Hidden Valley, Burlington, Cleves, Versailles, Milan, Vevay,
Warsaw, Dillsboro, Shawnee, Moores Hill, Florence, Kentucky Speedway
and Blue Jay.
This includes the following Interstates...
I-71 in Kentucky between mile markers 56 and 66.
I-74 in Indiana between mile markers 165 and 171.
I-74 in Ohio between mile markers 0 and 6.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3891 8520 3892 8531
3921 8527 3931 8477 3930 8474 3894 8472
3877 8477 3876 8478 3873 8478 3872 8480
3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 0336Z 250DEG 46KT 3912 8521 3873 8527
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:28 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 26 min |
| Mar 25, 8:54 PM EDT | Special Weather Statement | ILN | Hamilton | 21 min |
| Mar 25, 11:01 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 21 min |
| Mar 26, 12:11 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 34 min |
| Mar 25, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 40 min |
| Mar 25, 11:20 PM EDT | Special Weather Statement | ILN | Carroll | 25 min |
| Mar 25, 11:41 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll | 34 min |
Nearby
Special Weather Statements in Indiana, 2021Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.